Alert archive / Missouri / Freeze Warnings in 2012
Freeze Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Apr 10, 2012, 2:45 AM CDT for 17 counties in Illinois; 28 counties in Missouri. It took effect at Apr 11, 2012, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 2:45 AM CDT (07:45 UTC)
- In effect from
- Apr 11, 2012, 3:00 AM CDT
- Expired
- Apr 11, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
All 45 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 19 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3414 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWUS73 KLSX 100745 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 245 AM CDT TUE APR 10 2012 ...FREEZING TEMPERATURES EXPECTED IN MANY LOCATIONS TONIGHT... .A LARGE HIGH PRESSURE SYSTEM WILL BUILD SOUTHEASTWARD FROM CANADA AND THE NORTHERN PLAINS INTO THE MISSISSIPPI VALLEY OVER THE NEXT FEW DAYS. THE ACCOMPANYING AIR MASS WILL BE UNSEASONABLY COLD AND IS EXPECTED TO RESULT IN LOW TEMPERATURES AT AND BELOW FREEZING LATE TONIGHT AND EARLY WEDNESDAY. WELL SHELTERED LOW LYING AREAS WILL ALSO SEE SOME PATCHY FROST. ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-042-047>052- 059>063-065-072>075-084-085-099-102130- /O.UPG.KLSX.FZ.A.0001.120411T0800Z-120411T1300Z/ /O.NEW.KLSX.FZ.W.0001.120411T0800Z-120411T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-AUDRAIN MO-MONITEAU MO- COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO- GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...FARMINGTON 245 AM CDT TUE APR 10 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...TEMPERATURES ARE EXPECTED TO FALL TO FREEZING IN THE PREDAWN HOURS ON WEDNESDAY MORNING. * TEMPERATURES...LOW TEMPERATURES WILL BE IN THE LOWER 30S. * IMPACTS...THE RECORD WARM MARCH CAUSED AN EARLY START TO THE GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND TREES MAY BE DAMAGED OR KILLED BY THESE COOL TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ095>097-MOZ018-019-026-027-034>036-102130- /O.UPG.KLSX.FZ.A.0001.120411T0800Z-120411T1300Z/ /O.NEW.KLSX.FZ.W.0001.120411T0800Z-120411T1300Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN 245 AM CDT TUE APR 10 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING IN THE PREDAWN HOURS ON WEDNESDAY MORNING. * TEMPERATURES...LOW TEMPERATURES WILL BE AROUND 30 DEGREES. * IMPACTS...THE RECORD WARM MARCH CAUSED AN EARLY START TO THE GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND TREES MAY BE DAMAGED OR KILLED BY THESE COOL TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BRITT
3 follow-up statements
301 WWUS73 KLSX 102042 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT TUE APR 10 2012 ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-042-047>052- 059>063-065-072>075-084-085-099-111300- /O.CON.KLSX.FZ.W.0001.120411T0800Z-120411T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-AUDRAIN MO-MONITEAU MO- COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO- GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...FARMINGTON 342 PM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * TIMING...TEMPERATURES ARE EXPECTED TO FALL TO FREEZING IN THE PREDAWN HOURS ON WEDNESDAY MORNING. AROUND 2 TO 3 HOURS OF FREEZING TEMPERATURES ARE LIKELY BEFORE SUNRISE. * TEMPERATURES...LOW TEMPERATURES BETWEEN 29 AND 32 ARE EXPECTED. * IMPACTS...THE RECORD WARM MARCH CAUSED AN EARLY START TO THE GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ095>097-MOZ018-019-026-027-034>036-111300- /O.CON.KLSX.FZ.W.0001.120411T0800Z-120411T1300Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN 342 PM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING IN THE PREDAWN HOURS ON WEDNESDAY MORNING. 2 TO 4 HOURS OF SUB FREEZING TEMPERATURES ARE LIKELY BEFORE SUNRISE WEDNESDAY MORNING. * TEMPERATURES...LOW TEMPERATURES WILL BE AROUND 27 DEGREES. * IMPACTS...THE RECORD WARM MARCH CAUSED AN EARLY START TO THE GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CARNEY
702 WWUS73 KLSX 110820 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 320 AM CDT WED APR 11 2012 ILZ058>060-064-065-069-070-074-079-098>102-MOZ042-051-052-059>063- 065-072>075-084-085-099-112145- /O.NEW.KLSX.FZ.W.0002.120412T0800Z-120412T1300Z/ /O.CON.KLSX.FZ.W.0001.000000T0000Z-120411T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-AUDRAIN MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...MEXICO...ST CHARLES... UNION...FARMINGTON 320 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TIMING...TEMPERATURES AROUND FREEZING ARE EXPECTED OVER MUCH OF THE AREA EARLY THIS MORNING...AND AGAIN LATE TONIGHT AND EARLY THURSDAY. * TEMPERATURES...LOW TEMPERATURES WILL BE IN THE LOWER 30S THIS MORNING AND AROUND 30 TONIGHT. * IMPACTS...THE RECORD WARM MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES. WIDESPREAD FROST IS EXPECTED ACROSS MUCH OF THE AREA TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ095>097-MOZ018-019-026-027-034>036-112145- /O.NEW.KLSX.FZ.W.0002.120412T0800Z-120412T1300Z/ /O.CON.KLSX.FZ.W.0001.000000T0000Z-120411T1300Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN 320 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TIMING...FREEZING TEMPERATURES ARE EXPECTED OVER MUCH OF THE AREA THIS MORNING AND AGAIN LATE TONIGHT AND EARLY THURSDAY. * TEMPERATURES...LOW TEMPERATURES WILL BE AROUND 30 DEGREES BOTH THIS MORNING AND AGAIN TONIGHT. * IMPACTS...THE RECORD WARM MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES. WIDESPREAD FROST IS EXPECTED ACROSS MUCH OF THE AREA TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MOZ041-047>050-112145- /O.NEW.KLSX.FR.Y.0001.120412T0800Z-120412T1300Z/ /O.CON.KLSX.FZ.W.0001.000000T0000Z-120411T1300Z/ BOONE MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 320 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TIMING...TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING EARLY THIS MORNING. FROST IS EXPECTED TO DEVELOP OVER THE AREA LATE TONIGHT AND EARLY THURSDAY. * TEMPERATURES...LOW TEMPERATURES WILL BE IN THE LOWER 30S EARLY THIS MORNING AND IN THE MIDDLE 30S TONIGHT. * IMPACTS...THE RECORD WARM MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BRITT
932 WWUS73 KLSX 111252 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 752 AM CDT WED APR 11 2012 ILZ058>060-064-065-069-070-074-079-098>102-MOZ042-051-052-059>063- 065-072>075-084-085-099-112130- /O.EXP.KLSX.FZ.W.0001.000000T0000Z-120411T1300Z/ /O.CON.KLSX.FZ.W.0002.120412T0800Z-120412T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-AUDRAIN MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...MEXICO...ST CHARLES... UNION...FARMINGTON 752 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... * TIMING...FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT AND EARLY THURSDAY MORNING. * TEMPERATURES...LOW TEMPERATURES ARE EXPECTED TO BE AROUND 30 TONIGHT. * IMPACTS...THE RECORD WARM MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION... AND TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES. WIDESPREAD FROST IS EXPECTED ACROSS MUCH OF THE AREA TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ095>097-MOZ018-019-026-027-034>036-112130- /O.EXP.KLSX.FZ.W.0001.000000T0000Z-120411T1300Z/ /O.CON.KLSX.FZ.W.0002.120412T0800Z-120412T1300Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN 752 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... * TIMING...FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT AND EARLY THURSDAY MORNING. * TEMPERATURES...LOW TEMPERATURES WILL BE AROUND 30 DEGREES TONIGHT. * IMPACTS...THE RECORD WARM MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION... AND TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES. WIDESPREAD FROST IS EXPECTED ACROSS MUCH OF THE AREA TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MOZ041-047>050-112130- /O.EXP.KLSX.FZ.W.0001.000000T0000Z-120411T1300Z/ /O.CON.KLSX.FR.Y.0001.120412T0800Z-120412T1300Z/ BOONE MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 752 AM CDT WED APR 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... * TIMING...FROST IS EXPECTED TO DEVELOP OVER THE AREA LATE TONIGHT AND EARLY THURSDAY. * TEMPERATURES...LOW TEMPERATURES WILL BE IN THE MIDDLE 30S TONIGHT. * IMPACTS...THE RECORD WARM MARCH HAS CAUSED AN EARLY START TO THE GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND TREES MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BRITT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 10, 2:32 AM CDT, 13 minutes earlier.
Area forecast discussion, Apr 10, 2:32 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
232 AM CDT TUE APR 10 2012
.SHORT TERM...
ISSUED AT 231 AM CDT TUE APR 10 2012
(TODAY AND TONIGHT)
WILL GO AHEAD AND UPGRADE CURRENT FREEZE WATCH TO A FREEZE WARNING
FOR ALL BUT ST. LOUIS CITY TONIGHT. HIGH TEMPERATURES ON MONDAY
CLIMBED INTO THE UPPER 60S AND LOWER 70S ACROSS THE CWA. THOSE
VALUES WILL NOT CLIMB AS HIGH TODAY AND NORTHERLY SURFACE WINDS
WILL CAUSE SLIGHT COLD AIR ADVECTION INTO EARLY AFTERNOON.
FORECAST SOUNDINGS FROM THE GFS/LOCAL WRF FAVOR MIXING TO 850MB
WHICH FAVORS A COMPROMISE OF THE GFS/NAM MOS HIGHS...WHICH WILL BE
ABOUT 10 DEGREES COOLER THAN YESTERDAY. THIS GIVES A COOLER
STARTING POINT FOR TEMPERATURES TO DROP FROM THIS EVENING. EXPECT
MAINLY CLEAR SKIES TONIGHT WITH LITTLE SHIFT IN THE AXIS OF THE
SURFACE RIDGE...SO THIS SUPPORTS TEMPERATURES FALLING INTO THE
29-32F RANGE ACROSS MOST OF THE CWA. THIS WILL POSE A RISK TO
VEGETATION THAT GOT A VERY EARLY START TO THE GROWING SEASON.
STILL HAVE KEPT ONLY PATCHY FROST FOR TONIGHT AS FORECAST
SOUNDINGS DO SHOW SOME SLIGHT MIXING AND DEWPOINT DEPRESSIONS
STILL LOOK LIKE THEY WILL BE ON THE ORDER OF 10 DEGREES. OTHERWISE
DRY WEATHER IS EXPECTED THROUGH TONIGHT AS WE REMAIN IN DRY
NORTHWESTERLY FLOW ALOFT.
BRITT
&&
.LONG TERM...
ISSUED AT 231 AM CDT TUE APR 10 2012
(TOMORROW THROUGH EARLY NEXT WEEK)
QUIET WEATHER IS EXPECTED FROM WEDNESDAY THROUGH THE FIRST HALF OF
THURSDAY GIVEN NW FLOW ALOFT AND A SFC HIGH PRESSURE CENTER SLIDING
SEWD TOWARD THE GRTLKS. WITH THE RIDGE AXIS OVERHEAD...CLR SKIES AND
LIGHT WINDS WILL SUPPORT GOOD RADIATIONAL COOLING CONDITIONS ON
WEDNESDAY NIGHT. SOME PATCHY FROST IS ALSO POSSIBLE LATE WEDNESDAY
NIGHT AND EARLY THURSDAY MORNING. THE HIGH AMPLITUDE RIDGE OVER THE
CENTRAL PART OF THE COUNTRY THEN SHIFTS SLOWLY EWD LATER THIS WEEK
AS A DEEP TROUGH DVLPS OVER THE WRN CONUS. THIS PATTN SHIFT WILL
BRING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO OUR AREA FROM
THURSDAY AFTN/EVENING THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK
AS SEVERAL SHORTWAVES MOVE ACROSS THE REGION.
42
&&
.AVIATION...
ISSUED AT 1125 PM CDT MON APR 9 2012
WEAK SECONDARY COLD FRONT HAS BEGUN TO MOVE INTO THE FORECAST AREA
AND WILL CONTINUE TO SLOWLY SLIDE SOUTH...SO WILL SEE WINDS VEER TO
THE NORTH AS THE FRONT MOVES THROUGH. BY MID TO LATE MORNING TODAY
WILL SEE WINDS BACK A BIT TO THE NORTHWEST AND PICKUP TO BETWEEN 10
AND 15KTS...BEFORE LETTING UP ONCE AGAIN TOWARDS SUNSET.
OTHERWISE...VFR CONDITIONS THROUGH THE FORECAST PERIOD...WITH JUST
SOME MID AND HIGH CLOUDS.
SPECIFICS FOR KSTL...WEAK SECONDARY COLD FRONT WILL CONTINUE TO MAKE
SLOW PROGRESS TO THE SOUTH EARLY THIS MORNING...SO WILL SEE WINDS
VEER TO THE NORTH AFTER 09Z. BY 18Z TODAY WILL SEE WINDS BACK A BIT
TO THE NORTHWEST AND PICKUP TO BETWEEN 10 AND 15KTS...BEFORE LETTING
UP ONCE AGAIN TOWARDS SUNSET. OTHERWISE...VFR CONDITIONS THROUGH THE
FORECAST PERIOD...WITH JUST SOME MID AND HIGH CLOUDS.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FROM 3 AM TO 8 AM CDT WEDNESDAY FOR AUDRAIN MO-
BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-
GASCONADE MO-IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN
MO-MADISON MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES
MO-ST. FRANCOIS MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON MO.
IL...FREEZE WARNING FROM 3 AM TO 8 AM CDT WEDNESDAY FOR ADAMS IL-BOND
IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Apr 9, 3:49 PM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 349 PM CDT MON APR 9 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 349 PM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A HEIGHTENED FIRE DANGER ON TUESDAY OVER NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. LOW RELATIVE HUMIDITY VALUES AND GUSTY NORTHWEST WINDS ARE EXPECTED DURING THE AFTERNOON. FREEZING TEMPERATURES ARE EXPECTED FOR MUCH OF THE AREA LATE TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING. A FREEZE WATCH IS IN EFFECT. THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GLASS
Nearby
Freeze Warnings in Missouri, 2012Freeze Warnings in Illinois, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.